Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 367, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 13, 2006, 4:01 PM CDT for Latimer County, Pittsburg County, Oklahoma. It was in force for 59 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2006, 4:01 PM CDT (21:01 UTC)
- Expired
- Jul 13, 2006, 5:00 PM CDT
- In force
- 59 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Latimer County, OK, Pittsburg County, OK
The radar
The Western Arkansas radar (KSRX), 90 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 4:07 PM CDT | TSTM WND DMG | 5 E Blocker, OK | 700 ACRES CORN, 100 ACRES SOYBEANS FLATTENED, BARN DESTROYED, POWER POLES SNAPPED, TREE DOWN ON HOUSE |
| Jul 13, 4:07 PM CDT | HAIL 1.75 | 5 E Blocker, OK | BROKEN WINDOWS |
| Jul 13, 4:38 PM CDT | TSTM WND DMG | Wilburton, OK | NUMEROUS TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.0 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 304 J/kg
- Mixed-layer CIN
- -354 J/kg
- Mixed-layer LCL
- 1977 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 132101 SVRTSA OKC077-121-132200- /O.NEW.KTSA.SV.W.0367.060713T2101Z-060713T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 401 PM CDT THU JUL 13 2006 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LATIMER COUNTY IN SOUTHEAST OKLAHOMA PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 500 PM CDT * AT 356 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF QUINTON...MOVING SOUTHEAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WILBURTON... RED OAK AND BENGAL. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3517 9548 3507 9564 3476 9504 3502 9490 $$
3 follow-up statements
000 WWUS54 KTSA 132126 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 426 PM CDT THU JUL 13 2006 OKC077-121-132200- /O.CON.KTSA.SV.W.0367.000000T0000Z-060713T2200Z/ PITTSBURG OK-LATIMER OK- 426 PM CDT THU JUL 13 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR LATIMER AND PITTSBURG COUNTIES... AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF QUINTON...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WILBURTON...RED OAK...PANOLA AND DAMON. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3514 9540 3500 9558 3479 9520 3504 9496 $$
000
WWUS54 KTSA 132139
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
439 PM CDT THU JUL 13 2006
OKC121-132149-
/O.CAN.KTSA.SV.W.0367.000000T0000Z-060713T2200Z/
PITTSBURG OK-
439 PM CDT THU JUL 13 2006
...THE SEVERE THUNDERSTORM WARNING FOR PITTSBURG COUNTY IS
CANCELLED...
LAT...LON 3503 9550 3474 9551 3475 9517 3507 9494
3506 9535 3503 9535
$$
OKC077-132200-
/O.CON.KTSA.SV.W.0367.000000T0000Z-060713T2200Z/
LATIMER OK-
439 PM CDT THU JUL 13 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR LATIMER COUNTY...
AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR WILBURTON...MOVING
SOUTHEAST AT 15 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GOWEN...
WILBURTON...VETERANS COLONY...RED OAK...PANOLA...DAMON AND HIGGINS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3503 9550 3474 9551 3475 9517 3507 9494
3506 9535 3503 9535
$$000
WWUS54 KTSA 132156
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
456 PM CDT THU JUL 13 2006
OKC077-132206-
/O.EXP.KTSA.SV.W.0367.000000T0000Z-060713T2200Z/
LATIMER OK-
456 PM CDT THU JUL 13 2006
...THE SEVERE THUNDERSTORM WARNING FOR LATIMER COUNTY EXPIRES AT 500
PM CDT...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE WITH
THIS STORM.
LAT...LON 3503 9550 3474 9551 3475 9517 3507 9494
3506 9535 3503 9535
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:18 PM CDT, 43 minutes earlier.
Area forecast discussion, Jul 13, 3:18 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
318 PM CDT THU JUL 13 2006
.DISCUSSION...
MAIN ISSUE WILL BE HEAT THROUGH MOST OF THE 7 DAY PERIOD...BUT
WILL NEED TO KEEP A CLOSE EYE ON MCS DEVELOPMENT TO OUR NORTH
LATER TONIGHT.
AT PRESENT AN MCV CONTINUES TO SLED ACROSS EASTERN OK AND HAS BEEN
GENERATING SHOWERS AND STORMS MAINLY ALONG ITS SOUTHERN PERIPHERY.
AS THIS FEATURE CONTINUES TO TRACK EAST IT MAY RESULT IN A FEW
STORMS OVER NW ARKANSAS EARLY THIS EVENING AND HAVE INCLUDED SOME
MINIMAL EVENING POPS THERE. ALSO...STRONG STORMS DEVELOPING ACROSS
EASTERN NEBRASKA WILL EVENTUALLY DEVELOP INTO A FORWARD PROPAGATING
MCS WHICH WILL MAKE A RUN AT PORTIONS OF NE OKLAHOMA AND NW
ARKANSAS LATE TONIGHT. WHILE THE MCS WILL WEAKEN AS IT MOVES TO
THE SOUTH...IT LOOKS ALMOST CERTAIN THAT AREAS ALONG KS BORDER
WILL SEE SOME RAINFALL AND HAVE GONE ABOVE MAV POPS FROM ABOUT
TULSA NORTH.
TEMPERATURES FOR FRIDAY WILL BE HIGHLY DEPENDANT ON EVENTUAL
PROGRESS OF MCS AND CLOUD COVER MAY INHIBIT AFTERNOON HIGHS SOME TO
THE NORTH OF I-40...OR NOT IF IT CLEARS EARLY ENOUGH. RECENT RAINS
WILL ALSO KEEP HIGH TEMPS DOWN SLIGHTLY THE NEXT DAY OR TWO IN AND
AROUND TULSA. HEAT INDICES OF 105+ CERTAIN TO THE SOUTH THE NEXT
FEW DAYS AND HAVE GONE AHEAD AND ISSUED AN EXCESSIVE HEAT WARNING
DUE TO THE EXPECTED DURATION. OVERNIGHT LOW CRITERIA WILL BE
MARGINAL. OPTED FOR A WATCH FOR NE OKLAHOMA DUE TO UNCERTAINTY
OF TEMPS FRIDAY...BUT BY THE WEEKEND THE UPPER RIDGE WILL BE
CENTERED OVERHEAD AND DAYTIME HEAT INDICES SHOULD MEET CRITERIA.
RIDGE AXIS SHIFTS FARTHER NORTH BY TUESDAY AND UPPER WINDS TAKE
IN A MORE EASTERLY COMPONENT. TEMPS SHOULD MODIFY SLIGHTLY AS A
RESULT AND TREND BELOW EXCESSIVE HEAT VALUES. THIS ALSO COULD OPEN
THE DOOR FOR ISOLATED AFTERNOON CONVECTION OVER THE TERRAIN AREAS
WITH COOLER MID LEVEL TEMPS...BUT WILL KEEP EXTENDED DRY FOR NOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 78 98 76 99 / 60 10 10 10
FSM 73 99 76 100 / 20 30 20 10
MLC 77 103 77 103 / 10 20 20 10
BVO 70 99 72 100 / 70 10 10 10
FYV 73 95 72 97 / 30 30 20 0
BYV 72 95 72 95 / 30 30 10 0
MKO 73 97 75 100 / 30 20 20 10
MIO 73 98 73 99 / 60 30 10 0
F10 75 100 76 102 / 30 20 20 10
HHW 78 103 78 102 / 10 20 20 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING FROM 1 PM FRIDAY TO 7 PM MONDAY FOR
OKZ049-OKZ053-OKZ073-OKZ074-OKZ075-OKZ076.
EXCESSIVE HEAT WATCH FROM 1 PM FRIDAY TO 7 PM MONDAY FOR OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072.
AR...EXCESSIVE HEAT WATCH FROM 1 PM FRIDAY TO 7 PM MONDAY FOR ARZ019-
ARZ020-ARZ029.
&&
SHORT TERM FORECASTER ID= 10
LONG TERM FORECASTER ID= 14Hazardous weather outlook, Jul 13, 1:02 PM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
102 PM CDT THU JUL 13 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
102 PM CDT THU JUL 13 2006
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...MAINLY NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...MAINLY AFTER MIDNIGHT.
DANGEROUS HEAT.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE THIS AFTERNOON WITH A
SMALL RISK OF DAMAGING DOWNBURST WINDS WITH THE STRONGEST STORMS.
MORE ORGANIZED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS
AFTERNOON AND EVENING FROM NORTHERN KANSAS INTO SOUTHEAST
NEBRASKA. THESE STORMS WILL ADVANCE SOUTH OVERNIGHT AND ARE LIKELY
TO MOVE AT LEAST AS FAR SOUTH AS NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS BEFORE WEAKENING LATE TONIGHT. DAMAGING WINDS TO 70 MILES
AN HOUR WILL BE POSSIBLE WITH THESE STORMS.
TEMPERATURES WILL REACH OR EXCEED 100 DEGREES IN SOUTHEAST
OKLAHOMA THIS AFTERNOON WITH HEAT INDICES APPROACHING 105 IN SOME
PLACES FOR A COUPLE HOURS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED....ESPECIALLY AFTER MIDNIGHT
TONIGHT IN NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
SATURDAY THROUGH WEDNESDAY...DANGEROUS HEAT POTENTIAL.
EXTENDED DISCUSSION...
THUNDERSTORM CHANCES CONTINUE INTO FRIDAY THOUGH CHANCES WILL
CONTINUE TO DECREASE INTO THE WEEKEND. CONCERNS ARE INCREASING
FOR A PROLONGED PERIOD OF AFTERNOON HEAT INDICES ABOVE 105
DEGREES...ALONG WITH WARM OVERNIGHT LOW TEMPERATURES. THESE
CONDITIONS WILL BE CLOSELY MONITORED AND DANGEROUS HEAT RELATED
ADVISORIES OR WARNINGS MAY BE REQUIRED.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EXCESSIVE HEAT RELATED IMPACTS ARE POSSIBLE...AND LATER FORECASTS
SHOULD BE CLOSELY MONITORED FOR ASSOCIATED WARNINGS OR ADVISORIES.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Local storm report, Jul 13, 10:10 AM CDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1010 AM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 2 S RED OAK 34.92N 95.08W
07/12/2006 LATIMER OK PUBLIC
LARGE TREE LIMBS DOWN
0634 PM TSTM WND DMG KEOTA 35.26N 94.92W
07/12/2006 HASKELL OK PUBLIC
A FEW LARGE TREES DOWN
0704 PM TSTM WND DMG 2 E SPIRO 35.24N 94.58W
07/12/2006 LE FLORE OK LAW ENFORCEMENT
LARGE TREE LIMBS DOWN
&&
RBDLocal storm report, Jul 13, 1:06 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
106 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND DMG 10 NNE OKESA 36.85N 96.07W
07/11/2006 OSAGE OK PUBLIC
LARGE TREE LIMBS DOWN
1020 PM TSTM WND DMG BARTLESVILLE 36.75N 95.98W
07/11/2006 WASHINGTON OK EMERGENCY MNGR
TREES DOWN
1026 PM TSTM WND GST 7 W NOWATA 36.70N 95.76W
07/11/2006 E60.00 MPH NOWATA OK PUBLIC
&&
RBDLocal storm report, Jul 13, 1:24 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
124 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM TSTM WND DMG PROCTOR 35.97N 94.78W
07/10/2006 ADAIR OK PUBLIC
LARGE TREE LIMB DOWN...BLOCKING ROADWAY.
&&
NMKLocal storm report, Jul 13, 1:30 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
130 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM TSTM WND DMG 9 WSW OKMULGEE 35.57N 96.11W
07/10/2006 OKMULGEE OK PUBLIC
TOPS OF TREES 6 TO 8 INCHES IN DIAMETER BLOWN
DOWN...ALONG WITH OTHER TREE LIMBS IN OKMULGEE STATE
PARK.
&&
NMKLocal storm report, Jul 13, 1:44 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
144 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM TSTM WND DMG 2 NE SPERRY 36.32N 95.97W
07/10/2006 TULSA OK PUBLIC
NUMEROUS TREES AND TREE LIMBS DOWN BETWEEN HWYS 11 AND 75
AND BETWEEN 96TH AND 116TH STREETS NORTH.
&&
NMKThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:48 PM CDT | Excessive Heat Watch | TSA | Adair, Cherokee, Craig, Creek, Delaware, McIntosh and 11 more | 38 hr |
| Jul 13, 2:48 PM CDT | Excessive Heat Warning | TSA | Choctaw, Haskell, Latimer, Pittsburg, Pushmataha | 38 hr |
| Jul 13, 5:02 PM CDT | Severe Thunderstorm Warning | TSA | Latimer | 58 min |
| Jul 13, 5:19 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 58 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.